MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD MICROTAINER® TUBES WITH K2E (K2EDTA); TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON & CO (FRANKLIN LAKES) BD MICROTAINER® TUBES WITH K2E (K2EDTA); TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 365974
Medical Device Problem Codes Off-Label Use (1494); Device Ingredient or Reagent Problem (2910); Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd microtainer® tubes with k2e (k2edta), an unspecified number of tubes underwent hemolysis, and the plasma did not separate properly.Upon inspection, after use, the customer noticed that the tubes were expired.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary: bd received two photos for investigation.The photos were reviewed and the indicated failure mode for hemolysis was observed.Assessment of the bd retention samples for lot 2290067 could not be performed, as the lot reached its expiry date on 31 mar 2024 and the defined storage duration had been exceeded.Complaints for sample quality are under statistical control for the month of november 2025.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes: hemolysis and expired.This complaint is unable to be confirmed for the indicated failure mode: poor barrier separation.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Additional Manufacturer Narrative
B3.Date of event is unknown.The date received by manufacturer has been used for this field.E1.Initial reporter facility name: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description

Brand Name
BD MICROTAINER® TUBES WITH K2E (K2EDTA)
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key23831309
Report Number2618282-2025-00149
Device Sequence Number20107207
Product Code JKA
UDI-Device Identifier30382903659747
UDI-Public(01)30382903659747(17)240331(10)2290067
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K940905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Catalogue Number365974
Device Lot Number2290067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown